Alert archive / Oklahoma / Wind Advisories in 2008
Wind Advisory 3, NWS Norman, OK
NWS Norman, OK issued this wind advisory at Jan 10, 2008, 5:32 AM CST for 31 counties in Oklahoma. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Jan 10, 2008, 5:32 AM CST (11:32 UTC)
- Expired
- Jan 10, 2008, 4:00 PM CST
- In force
- 10 hr
- Issued by
- NWS Norman, OK
All 31 counties
Alfalfa County, OK, Beckham County, OK, Blaine County, OK, Caddo County, OK, Canadian County, OK, Cleveland County, OK, Comanche County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Garfield County, OK, Grady County, OK, Grant County, OK, Greer County, OK, Harper County, OK, Kay County, OK, Kingfisher County, OK, Kiowa County, OK, Lincoln County, OK, Logan County, OK, Major County, OK, McClain County, OK, Noble County, OK, Oklahoma County, OK, Payne County, OK, Pottawatomie County, OK, Roger Mills County, OK, Seminole County, OK, Washita County, OK, Woods County, OK, Woodward County, OK
The radar
The Norman radar (KTLX), 101 km from the middle of the area, began a volume at 11:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 11.5 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2143 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 364 m²/s²
- 0-3 km storm-relative helicity
- 390 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KOUN 101132 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 532 AM CST THU JAN 10 2008 ...WIND ADVISORY IN EFFECT UNTIL 1 PM THIS AFTERNOON FOR CENTRAL AND WESTERN OKLAHOMA... OKZ004>007-009>012-014>019-021>025-027>029-034-035-038-101900- /O.NEW.KOUN.WI.Y.0003.080110T1132Z-080110T1900Z/ HARPER-WOODS-ALFALFA-GRANT-ELLIS-WOODWARD-MAJOR-GARFIELD- ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-BECKHAM-WASHITA- CADDO-CANADIAN-OKLAHOMA-GRADY-MCCLAIN-CLEVELAND-GREER-KIOWA- COMANCHE- INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD... ARNETT...WOODWARD...FAIRVIEW...ENID...CHEYENNE...TALOGA... WEATHERFORD...CLINTON...WATONGA...KINGFISHER...GUTHRIE... ELK CITY...SAYRE...CORDELL...ANADARKO...YUKON...EL RENO... MUSTANG...OKLAHOMA CITY...CHICKASHA...PURCELL...NORMAN...MOORE... MANGUM...HOBART...LAWTON 532 AM CST THU JAN 10 2008 ...WIND ADVISORY IN EFFECT UNTIL 1 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND ADVISORY FOR MUCH OF CENTRAL AND WESTERN OKLAHOMA... WHICH IS IN EFFECT UNTIL 1 PM CST THIS AFTERNOON. STRONG NORTHWEST WINDS WILL OCCUR THIS MORNING BEHIND A COLD FRONT THAT HAS MOVED THROUGH CENTRAL AND WESTERN OKLAHOMA. WIND GUSTS OF 35 TO 45 MPH ARE LIKELY OVER THE ADVISORY AREA THROUGH THE MORNING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. THE GUSTY WINDS WILL ALSO ELEVATE THE DANGER OF WILDFIRES. USE EXTRA CAUTION. THE HIGH PEAK WIND SPEEDS ARE EXPECTED TO GRADUALLY DIMINISH FROM WEST TO EAST THIS AFTERNOON... ALTHOUGH GUSTS TO NEAR 25 MPH WILL PERSIST UNTIL EVENING... ESPECIALLY OVER CENTRAL OKLAHOMA. $$ CJS/CMS
2 follow-up statements
000 WWUS74 KOUN 101459 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 859 AM CST THU JAN 10 2008 ...WIND ADVISORY IN EFFECT UNTIL 1 PM THIS AFTERNOON FOR CENTRAL AND WESTERN OKLAHOMA... OKZ008-013-020-026-030-031-101900- /O.EXA.KOUN.WI.Y.0003.000000T0000Z-080110T1900Z/ KAY-NOBLE-PAYNE-LINCOLN-POTTAWATOMIE-SEMINOLE- INCLUDING THE CITIES OF...PONCA CITY...PERRY...STILLWATER... CHANDLER...SHAWNEE...SEMINOLE 859 AM CST THU JAN 10 2008 ...WIND ADVISORY IN EFFECT UNTIL 1 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 1 PM CST THIS AFTERNOON. STRONG NORTHWEST WINDS WILL OCCUR THIS MORNING BEHIND A COLD FRONT THAT HAS MOVED THROUGH CENTRAL AND WESTERN OKLAHOMA. WIND GUSTS OF 35 TO 45 MPH ARE LIKELY OVER THE ADVISORY AREA THROUGH THE MORNING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. THE GUSTY WINDS WILL ALSO ELEVATE THE DANGER OF WILDFIRES. USE EXTRA CAUTION. THE HIGH PEAK WIND SPEEDS ARE EXPECTED TO GRADUALLY DIMINISH FROM WEST TO EAST THIS AFTERNOON... ALTHOUGH GUSTS TO NEAR 25 MPH WILL PERSIST UNTIL EVENING... ESPECIALLY OVER CENTRAL OKLAHOMA. $$ OKZ004>007-009>012-014>019-021>025-027>029-034-035-038-101900- /O.CON.KOUN.WI.Y.0003.000000T0000Z-080110T1900Z/ HARPER-WOODS-ALFALFA-GRANT-ELLIS-WOODWARD-MAJOR-GARFIELD- ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-BECKHAM-WASHITA- CADDO-CANADIAN-OKLAHOMA-GRADY-MCCLAIN-CLEVELAND-GREER-KIOWA- COMANCHE- INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD... ARNETT...WOODWARD...FAIRVIEW...ENID...CHEYENNE...TALOGA... WEATHERFORD...CLINTON...WATONGA...KINGFISHER...GUTHRIE... ELK CITY...SAYRE...CORDELL...ANADARKO...YUKON...EL RENO... MUSTANG...OKLAHOMA CITY...CHICKASHA...PURCELL...NORMAN...MOORE... MANGUM...HOBART...LAWTON 859 AM CST THU JAN 10 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM CST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM CST THIS AFTERNOON. STRONG NORTHWEST WINDS WILL OCCUR THIS MORNING BEHIND A COLD FRONT THAT HAS MOVED THROUGH CENTRAL AND WESTERN OKLAHOMA. WIND GUSTS OF 35 TO 45 MPH ARE LIKELY OVER THE ADVISORY AREA THROUGH THE MORNING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. THE GUSTY WINDS WILL ALSO ELEVATE THE DANGER OF WILDFIRES. USE EXTRA CAUTION. THE HIGH PEAK WIND SPEEDS ARE EXPECTED TO GRADUALLY DIMINISH FROM WEST TO EAST THIS AFTERNOON... ALTHOUGH GUSTS TO NEAR 25 MPH WILL PERSIST UNTIL EVENING... ESPECIALLY OVER CENTRAL OKLAHOMA. $$
000 WWUS74 KOUN 101809 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 1209 PM CST THU JAN 10 2008 ...WIND ADVISORY IN EFFECT UNTIL 4 PM THIS AFTERNOON FOR CENTRAL OKLAHOMA... OKZ004-005-009-010-014>016-021-022-034-035-038-101915- /O.CAN.KOUN.WI.Y.0003.000000T0000Z-080110T1900Z/ HARPER-WOODS-ELLIS-WOODWARD-ROGER MILLS-DEWEY-CUSTER-BECKHAM- WASHITA-GREER-KIOWA-COMANCHE- INCLUDING THE CITIES OF...BUFFALO...ALVA...ARNETT...WOODWARD... CHEYENNE...TALOGA...WEATHERFORD...CLINTON...ELK CITY...SAYRE... CORDELL...MANGUM...HOBART...LAWTON 1209 PM CST THU JAN 10 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORMAN HAS CANCELLED THE WIND ADVISORY. NORTHWEST WINDS HAVE BEGUN TO DIMINISH ACROSS WESTERN OKLAHOMA. ALTHOUGH GUSTS OF 20 TO 30 MPH ARE LIKELY THROUGH EARLY AFTERNOON...WIND SPEEDS WILL CONTINUE TO DIMINISH THROUGH THE LATE AFTERNOON. AS A RESULT THE WIND ADVISORY IS CANCELLED. $$ OKZ006>008-011>013-017>020-023>031-102200- /O.EXT.KOUN.WI.Y.0003.000000T0000Z-080110T2200Z/ ALFALFA-GRANT-KAY-MAJOR-GARFIELD-NOBLE-BLAINE-KINGFISHER-LOGAN- PAYNE-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND- POTTAWATOMIE-SEMINOLE- INCLUDING THE CITIES OF...CHEROKEE...MEDFORD...PONCA CITY... FAIRVIEW...ENID...PERRY...WATONGA...KINGFISHER...GUTHRIE... STILLWATER...ANADARKO...YUKON...EL RENO...MUSTANG... OKLAHOMA CITY...CHANDLER...CHICKASHA...PURCELL...NORMAN...MOORE... SHAWNEE...SEMINOLE 1209 PM CST THU JAN 10 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 4 PM CST THIS AFTERNOON. STRONG NORTHWEST WINDS WILL CONTINUE THIS AFTERNOON ACROSS NORTH CENTRAL AND CENTRAL OKLAHOMA. WIND GUSTS OF 30 TO 45 MPH ARE LIKELY OVER THE ADVISORY AREA. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. THE GUSTY WINDS WILL ALSO ELEVATE THE DANGER OF WILDFIRES. USE EXTRA CAUTION. THE HIGH PEAK WIND SPEEDS ARE EXPECTED TO GRADUALLY DIMINISH FROM WEST TO EAST LATER THIS AFTERNOON... ALTHOUGH GUSTS TO NEAR 25 MPH WILL PERSIST UNTIL EVENING... ESPECIALLY OVER PARTS OF CENTRAL OKLAHOMA. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at Jan 10, 4:06 AM CST, 1 hour 26 minutes earlier.
Area forecast discussion, Jan 10, 4:06 AM CST, 1 hour 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 406 AM CST THU JAN 10 2008 .DISCUSSION... YET ANOTHER UPPER-LEVEL WAVE IS PASSING JUST NORTH OF OKLAHOMA... AND IS CURRENTLY CENTERED OVER CENTRAL KANSAS. LIGHT SHOWERS WILL BE POSSIBLE THIS MORNING IN NORTH-CENTRAL OKLAHOMA IN ASSOCIATION WITH THIS SYSTEM... BEFORE IT MOVES OFF TO THE EAST. A COLD FRONT WILL SWEEP EAST ACROSS OKLAHOMA AND NORTH TEXAS THIS MORNING... BUT BY AFTERNOON... TEMPERATURES WILL REBOUND TO NEAR THE HIGHS RECORDED YESTERDAY. THE PARADE OF UPPER-LEVEL WAVES WILL CONTINUE THROUGH THE NEXT SEVEN DAYS... WITH ABOUT ONE WAVE EVERY OTHER DAY PASSING OVER THE SOUTHERN PLAINS. SINCE THERE WILL BE NO OPPORTUNITIES FOR SIGNIFICANT MOISTURE RETURN... THERE WILL BE LITTLE OR NO PRECIPITATION WITH THESE WAVES. THE AIRMASSES THAT WILL MOVE IN BEHIND THE WAVES WILL BE MAINLY PACIFIC IN NATURE... BUT THE MEDIUM-RANGE MODELS AGREE ON BRINGING CANADIAN AIR INTO THE SOUTHERN PLAINS AROUND THE MIDDLE OR END OF NEXT WEEK. SO... THE NEXT SIX DAYS OR SO SHOULD BE FAIRLY MILD FOR JANUARY... BUT LATE NEXT WEEK MAY SEE TEMPERATURES DROPPING BELOW NORMAL. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 55 31 57 32 / 10 0 0 10 HOBART OK 57 29 56 30 / 0 0 0 10 WICHITA FALLS TX 60 33 63 34 / 0 0 0 10 GAGE OK 52 24 56 24 / 0 0 0 10 PONCA CITY OK 51 27 54 28 / 10 0 0 0 DURANT OK 59 36 60 38 / 0 0 0 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 32/23
Nearby
Wind Advisories in Oklahoma, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.